Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 165, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 6:48 AM CDT for McDonald County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 6:48 AM CDT (11:48 UTC)
- Expired
- Jun 3, 2001, 7:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:01 AM CDT | Hail 1 | Anderson, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 031149 SVRSGF MOC119-031215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 648 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI * UNTIL 715 AM CDT * AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF GOODMAN...OR 11 MILES SOUTHEAST OF NEOSHO...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLF BALL SIZE...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... MCDONALD COUNTY. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN ITS PATH...SEEK SAFE SHELTER IMMEDIATELY! DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
In the hours before
Local storm report, Jun 3, 4:45 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....O
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 4:59 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 AM 3 N ANDERSON MO TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 3, 5:23 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 5:38 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 3, 6:00 AM CDT, 48 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN JUN 3 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. ...EXTENDED OUTLOOK... THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY. BROWNING
Special weather statement, Jun 3, 6:32 AM CDT, 16 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN JUN 3 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. ...EXTENDED OUTLOOK... THUNDERSTORMS ARE POSSIBLE THROEUGH TUESDAY. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 47 min |
| Jun 3, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 66 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Jun 3, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 59 min |
| Jun 3, 5:16 AM CDT | Tornado Warning | SGF | McDonald | 44 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Jun 3, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 41 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Jun 3, 5:53 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Jun 3, 5:53 AM CDT | Tornado Warning | SGF | McDonald | 52 min |
| Jun 3, 6:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 58 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| Jun 3, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Jun 3, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| Jun 3, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| Jun 3, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 3, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 46 min |
| Jun 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 43 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Jun 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 40 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 3, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 47 min |
| Jun 3, 11:06 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 3, 11:16 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Jun 3, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| Jun 3, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Jun 3, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 3, 12:03 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jun 3, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 32 min |
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.